MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC ULTRAFLEX; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC ULTRAFLEX; MALE EXTERNAL CATHETER
Model Number 33302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not received.
 
Event or Problem Description
It was reported that the patient developed a uti after using the male external catheter.Patient reportedly went to the hospital and rehab.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use was found adequate and states the following: "the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warmwater.Dry thoroughly.2) trim pubic hair if necessary.3) unroll self-adhering catheter over penis.4) gently squeeze the catheter to properly seal adhesive to the skin.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.5) connect to drainage device.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." patient code: (b)(4).
 
Event or Problem Description

Brand Name
ROCHESTER MEC ULTRAFLEX
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7845661
Report Number1018233-2018-03954
Device Sequence Number1293168
Product Code NNX
UDI-Device Identifier00801741070754
UDI-Public(01)00801741070754
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number33302
Device Catalogue Number33302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;